MAUDE Adverse Event Report: C.R. BARD INC. (COVINGTON) -1018233 CLOSED WOUND SUCTION; WOUND DRAIN

C.R. BARD INC. (COVINGTON) -1018233 CLOSED WOUND SUCTION; WOUND DRAIN
Catalog Number 0071440
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/03/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that wound drainage had a malfunction 10mm jp drain.
 
Additional Manufacturer Narrative
The reported event was inconclusive because this investigation did not result in any additional findings and no sample was available for evaluation.No actions can be taken at this time since a root cause was not identified.A review of the device history record did not show any problems or conditions that would have contributed to the reported issue.The instructions for use were found adequate and state the following: indications for use: wound drains are used to remove exudates from wound sites.A.Drain placement 1.Place wound drain(s) within critical fluid collection areas.2.Draw non-perforated section of wound drain through skin until flat portion of drain is seated appropriately or drain indicator mark appears at the skin surface.3.Attach non-perforated section of drain either to davol y-connector or directly to evacuator inlet port.Note: (1) since the 1/8 silicone round drain cannot connect directly to the evacuator inlet port, bd davol #0070780 y-connector must be used to connect to evacuator.(2) when using two drains, the bd davol #0070790 y-connector must also be used with 3/16, 1/4 silicone round drains and 7, 10 and 12.7 mm silicone flat drains.4.With two silicone drains; cut off plug from closed arm of y-connector.Attach both drains to y-connector and then attach y-connector to inlet port.Caution: do not puncture or perforate drain.B.To establish suction in evacuator 1.Open capped port.2.Squeeze evacuator.3.Close empty port.Orient plug strap so that plug tab does not contact inlet port.C.To empty container 1.Open capped port over collection basin.2.Squeeze evacuator to empty.D.To re-establish suction 1.Repeat step b above.E.To read fluid volume 1.Open capped port to release vacuum.2.Read and record approximate volume.3.Empty and reactivate evacuator.Important: a.Check for fluid entering closed wound suction evacuator.Lack of flow may indicate all exudate has been removed.Check all connections for air leaks and wound tube perforations for exposure above skin.B.Several activations of the closed wound suction evacuator may be required to establish suction because of: -air entering partially closed wound.An operative air pocket.C.The attached strap may be used to secure the evacuator to the patient.Precautions: 1.Avoid suturing through the drains to minimize the possibility of breakage.2.Drains should lie flat and in line with the skin exit path.3.Particular care should be taken to avoid any obstacles to the drain exit path.4.Drains should be checked for free motion during closure to minimize the possibility of breakage during/after removal.5.Drain removal should be done gently by hand.Drains should not be handled with pointed, toothed or blunt instruments which could cause cuts or nicks and lead to subsequent structural failure of the drain.Warning: drain breakage may require surgical removal.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that wound drainage had a malfunction 10mm jp drain.

Brand Name
CLOSED WOUND SUCTION
Common Device Name
WOUND DRAIN
Manufacturer (Section D)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington, GA 30014
7707846100
MDR Report Key21881857
Report Number1018233-2025-02863
Device Sequence Number20990433
Product Code GCY
UDI-Device Identifier00801741049675
UDI-Public(01)00801741049675(11)241023(17)290630(10)NGJU2668
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0071440
Device Lot NumberNGJU2668
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/03/2025
Supplement Date Received by Manufacturer05/07/2025
Initial Report FDA Received Date04/22/2025
Supplement Report FDA Received Date05/12/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/23/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown